MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 8 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 8 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6720-0837
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 02/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Patient reported fractured left femur shortly after surgery.Update (b)(6) 2022 wg: per stryker rep, patient was revised to a restoration modular stem construct with dall miles cables.
 
Additional Manufacturer Narrative
Reported event: an event regarding periprosthetic fracture involving an accolade stem was reported.The event was confirmed through clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: "this patient sustained a periprosthetic fracture done through a direct anterior approach and was re-operated two days later for open reduction and internal fixation with the use of a restoration modular implant.As mentioned above the direct anterior approach is associated with increased complications in obese patients including periprosthetic fractures.It is quite possible that the implant chosen was too big for the patient or that the reaming and preparation process may have been compromised because of the patient's obesity and the use of the direct anterior approach.If the femoral cortex was violated during the preparation process periprosthetic fracture can occur.Unless the area of the tip of the implant is visualized directly, this may not be detected.The root cause of this event in my opinion is iatrogenic in that either the implant was too large for the patient or in the preparation process violation of the cortex and nondisplaced fracture may have occurred which subsequently displaced." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to periprosthetic fracture of the femur two days after the primary implantation.A review of the provided medical information by a clinical consultant indicated: "this patient sustained a periprosthetic fracture done through a direct anterior approach and was re-operated two days later for open reduction and internal fixation with the use of a restoration modular implant.As mentioned above the direct anterior approach is associated with increased complications in obese patients including periprosthetic fractures.It is quite possible that the implant chosen was too big for the patient or that the reaming and preparation process may have been compromised because of the patient's obesity and the use of the direct anterior approach.If the femoral cortex was violated during the preparation process periprosthetic fracture can occur.Unless the area of the tip of the implant is visualized directly, this may not be detected.The root cause of this event in my opinion is iatrogenic in that either the implant was too large for the patient or in the preparation process violation of the cortex and nondisplaced fracture may have occurred which subsequently displaced." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient reported fractured left femur shortly after surgery.Update 05/may/2022 wg: per stryker rep, patient was revised to a restoration modular stem construct with dall miles cables.

Brand Name
SIZE 8 ACCOLADE II 132 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key14338488
Report Number0002249697-2022-00658
Device Sequence Number14780581
Product Code LPH
UDI-Device Identifier04546540664518
UDI-Public04546540664518
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/08/2026
Device Model Number6720-0837
Device Catalogue Number6720-0837
Device Lot Number86581504
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2022
Supplement Date Received by Manufacturer09/09/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight91 KG